The Annals of Statistics

Noncentral Convergence of Wald's Large-Sample Test Statistic in Exponential Families

T. W. F. Stroud

Full-text: Open access

Abstract

It is shown that under very mild assumptions Wald's large-sample test statistic (quadratic form based on unrestricted maximum likelihood estimators) converges to noncentral chi-square under a sequence of local alternatives of the order $n^{-\frac{1}{2}}$, when the family of distributions is assumed to be of exponential type. This eliminates, for these families, the necessity of invoking the strict regularity conditions of Wald for the purpose of justifying the asymptotic distribution.

Article information

Source
Ann. Statist., Volume 1, Number 1 (1973), 161-165.

Dates
First available in Project Euclid: 25 October 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1193342393

Digital Object Identifier
doi:10.1214/aos/1193342393

Mathematical Reviews number (MathSciNet)
MR334364

Zentralblatt MATH identifier
0253.62018

Citation

Stroud, T. W. F. Noncentral Convergence of Wald's Large-Sample Test Statistic in Exponential Families. Ann. Statist. 1 (1973), no. 1, 161--165. doi:10.1214/aos/1193342393. https://projecteuclid.org/euclid.aos/1193342393


Export citation